Jump to content

Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Experience With Prednisone

  • Please log in to reply
3 replies to this topic

#1 Kamlesh


    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 09 December 2006 - 05:38 PM

I have been have severe burning and itchiness from my chest to throat. Have gone though so many treatments without any benefit. Last month I had to take 40 mg Prednisone for five days for unrelated cause. It did wonder to my itichness and burning for a month. It went away completely for a month, but now it has come back.

Should I be asking my doctor for a small dose 5-10mg on a regular basis?
What are the side effects of Prednisone?

Kind regards,


#2 Sweet


    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 09 December 2006 - 07:09 PM

Hey Kamlesh,

I would for sure let you doctor know what is going on and see what he/she recommends. I hope you get some relief soon.
Warm and gentle hugs,

ISN Support Specialist
International Scleroderma Network (ISN)

#3 Elehos


    Silver Member

  • Members
  • PipPipPipPip
  • 196 posts
  • Location:Upstate NY

Posted 10 December 2006 - 07:27 AM

Hello Kamlesh,

I'll be going to my doctor on Wednesday, and will be asking about prednisone as well. In my case it's for inflammation, but also get the horrible itching, so I'll see what the doctor says. It would be good for you to find out the cause of the itching and burning and see if a topical treatment is all that is necessary since prednisone isn't something you want to take unless it's necessary. My doctor allowed me to use Lidocaine patches or Orajel, and it helps considerably.

On Friday, I found that the cause of the itching and burning on my skin (mainly on the back, but also on the upper chest and collar bone) was due to calcinosis, and it has been there about 3 or 4 years now. There would be times that the itching would become unbearable, sometimes up to a month, but on Friday all these little white dagger like crystals began to pop out all over my back, and even under my left eye. At least in my case I know what the burning and itching was caused by, but please ask your own doctor what's happening since it might be something more serious, but let's hope not. Take care, and please keep us posted on how you're doing!

Best wishes to you,

#4 janey


    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 10 December 2006 - 08:02 AM

Here is the information page from drugs.com on Prednisone. If you'll scroll down the page, you'll see a list of side effects. Of course with all drugs, different people experience different side effects from a drug and sometimes that side effect is not even listed on the information page. I would definitely tell your doctor about the itching in your throat. I was on 5mg/day prednisone for 3 years without any side effects that I know of. It really helped with the fatique. I'm off it now and the fatigue hasn't returned.
Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)